Alert archive / Missouri / Tornado Warnings in 2015
Tornado Warning 26, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 20, 2015, 6:54 PM CDT for 4 counties in Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 6:54 PM CDT (23:54 UTC)
- Expired
- Jul 20, 2015, 7:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bollinger County, MO, Cape Girardeau County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 103 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:10 PM CDT | FUNNEL CLOUD | Zalma, MO | TRAINED SPOTTER REPORT VIA EM OF FUNNEL CLOUD OVER ZALMA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 6:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
371
WFUS53 KPAH 202354
TORPAH
MOC017-031-207-223-210030-
/O.NEW.KPAH.TO.W.0026.150720T2354Z-150721T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CAPE GIRARDEAU COUNTY IN SOUTHEASTERN MISSOURI...
EAST CENTRAL WAYNE COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHERN BOLLINGER COUNTY IN SOUTHEASTERN MISSOURI...
NORTHEASTERN STODDARD COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 730 PM CDT
* AT 653 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 8 MILES SOUTH OF GRASSY...OR 10 MILES WEST OF
ADVANCE...MOVING EAST AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
ADVANCE AROUND 720 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE ZALMA
AND WHITEWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3706 9019 3721 9020 3728 8977 3712 8976
3709 8979 3705 8976 3696 8976
TIME...MOT...LOC 2353Z 264DEG 21KT 3713 9010
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 20, 6:35 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 20, 6:35 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 635 PM CDT MON JUL 20 2015 .UPDATE... ISSUED AT 635 PM CDT MON JUL 20 2015 UPDATED AVIATION DISCUSSION ONLY. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 301 PM CDT MON JUL 20 2015 ABOVE AVERAGE CONFIDENCE IN THE SHORT TERM AS MODELS COMING INTO SOMEWHAT BETTER AGREEMENT. THIS AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO FILL IN ACROSS THE AREA DUE TO THE PRESENCE OF A QUASI-STATIONARY FRONTAL BOUNDARY BISECTING OUR CWA FROM W-E...A VERY UNSTABLE AIRMASS IN PLACE...AND WEAK RIPPLES OF UPPER LEVEL ENERGY PASSING OVERHEAD. WITH SO MUCH INSTABILITY AND INCREASING WIND SHEAR...THERE IS A SLIGHT CHANCE FOR A FEW STORMS BECOMING SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND DEADLY LIGHTNING BEING THE PRIMARY THREATS. A COLD FRONT DIVING SOUTHEAST OUT OF THE PLAINS WILL PUSH THE AFOREMENTIONED BOUNDARY ACROSS THE REMAINDER OF OUR REGION THIS EVENING. AS RESULT... PRECIPITATION CHANCES INCREASE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. BEYOND THAT PRECIPITATION SHOULD DIMINISH FROM NORTH TO SOUTH AND BY FIRST THING TUESDAY MORNING PRECIPITATION SHOULD BE LIMITED TO THE SOUTHERN HALF OF THE AREA. THE WESTERN PORTION OF THE SECOND FRONT IF FORECAST TO HANG UP JUST SOUTH AND WEST OF OUR CWA TUESDAY. ZONAL FLOW ALOFT COMBINED WITH DEEP MOISTURE POOLED ALONG AND SOUTH OF THE BOUNDARY WILL SET UP AN OVERRUNNING SCENARIO WHICH WILL SPREAD PRECIPITATION SLOWLY NORTHEAST ACROSS OUR CWA FROM TUESDAY AFTERNOON THROUGH THE END OF THE PERIOD. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 301 PM CDT MON JUL 20 2015 MID LEVEL SHRTWV ENERGY IN THE SLIGHTLY CYCLONIC NRN STREAM FLOW JUST TO THE NORTH OF A DEEP SOUTH RIDGE IS PROGGED TO BE IN THE VICINITY OF THE PAH FORECAST AREA AT THE BEGINNING OF THE EXTENDED FORECAST PERIOD. THIS...COMBINED WITH A SFC FRONTAL BOUNDARY IN OR NEAR SWRN PARTS OF OUR REGION...WILL PROBABLY TAP ENOUGH MOISTURE AND INSTABILITY FOR SCATTERED SHOWER AND TSTM DEVELOPMENT DURING THE HEATING OF THE DAY THU...MAINLY IN THE SWRN HALF OF THE REGION. POPS DIMINISH THROUGH FRI NIGHT AS ANTI-CYCLONIC MID LEVEL FLOW BEGINS TO TAKE OVER. A MORE MERIDIONAL TYPE SHRTWV IS SHOWN BY THE MED RANGE MODELS TO IMPINGE ON THE EXPANDING SRN CONUS RIDGE BY SAT. THIS COULD RESULT IN ISOLATED SHOWER AND TSTM ACTIVITY IN PARTS OF THE REGION... DESPITE SUBSIDENCE FROM THE RIDGE. THE LINGERING FRONTAL BOUNDARY WEST OF THE MS RIVER MAY ENHANCE SOME CONVECTION. DRIER AIR SHOULD TEND TO MOVE INTO OUR REGION FROM THE NW BY SAT NIGHT AND INTO SUNDAY. THERE IS UNCERTAINTY AS TO WHETHER ADDITIONAL NRN STREAM SHRTWV ENERGY SUN NIGHT WILL BE ENOUGH TO GENERATE SCATTERED CONVECTION AGAIN IN OUR REGION. FOR NOW THERE ARE SOME POPS FOR IT IN THE FORECAST...SUBJECT TO CHANGE. FOR EXAMPLE...THE 12Z ECMWF HAS TRENDED DRIER. EXPECT A WARM-UP BACK INTO THE 90S FROM THE LATTER HALF OF THE WEEKEND ON...AS HEIGHTS RISE. HUMIDITY WILL CONTINUE TO BE ON THE RATHER HIGH SIDE. && .AVIATION... ISSUED AT 635 PM CDT MON JUL 20 2015 SCATTERED SHOWERS AND TSTMS AHEAD OF A COLD FRONT HAVE DEVELOPED... AND WILL MOVE EWD ACROSS THE PAH FORECAST AREA MOSTLY DURING THE EVENING HOURS. VSBYS WILL PROBABLY GO IFR IN HEAVIER CONVECTION... WITH MVFR CIGS LIKELY. SOME STORMS MAY RESULT IN GUSTY WINDS...AND MAY BE SEVERE. IN THE WAKE OF THE CONVECTIVE SYSTEM...INCREASINGLY NWRLY WINDS...GENERALLY BELOW 10 KTS...SHOULD PREVAIL BEHIND THE FRONT LATER TONIGHT AND TUE. SOME MVFR/IFR FOG IS POSSIBLE AT ALL TAF SITES LATE IN THE NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/FIRE WX...JP LONG TERM/AVIATION...DB
Hazardous weather outlook, Jul 20, 3:09 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 309 PM CDT MON JUL 20 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-212015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 309 PM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON....THEN BECOME MORE NUMEROUS THROUGHOUT THE REGION TONIGHT...AS A COLD FRONT ENTERS THE AREA. A FEW OF THE STORMS THIS AFTERNOON COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER CONCERN TONIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL ALSO BE CONCERNS THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO WARM TO AROUND 105 DEGREES THIS AFTERNOON OVER FAR SOUTHEAST MISSOURI. FLOODING WILL CONTINUE ALONG THE WABASH...OHIO AND MISSISSIPPI RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES OF THUNDERSTORMS ARE FORECAST FOR ALL OR A PORTION OF THE AREA FROM TUESDAY THROUGH SUNDAY. THE BEST CHANCES THROUGH THE PERIOD WILL PERSIST OVER SOUTHEAST MISSOURI...AND THE GREATEST CHANCE WILL BE ON THURSDAY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS THROUGH THE PERIOD. FLOODING WILL CONTINUE ALONG THE MISSISSIPPI...OHIO...AND WABASH RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:43 PM CDT | Special Weather Statement | PAH | Perry | 32 min |
| Jul 20, 5:17 AM CDT | Areal Flood Advisory | PAH | Scott | 58 min |
| Jul 20, 5:56 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 49 min |
| Jul 20, 6:14 PM CDT | Areal Flood Advisory | PAH | Bollinger, Cape Girardeau, Perry, Wayne | 3 hr |
| Jul 20, 6:46 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 44 min |
Nearby
Tornado Warnings in Missouri, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.